MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG; IH-CARD AHG ANTI-IGG 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG; IH-CARD AHG ANTI-IGG 288 CARDS
Catalog Number 813422100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported false negative dat (direct anti-globulin test) results of a cord blood sample and an adult sample with ih-card ahg anti-igg, product # 813422100, lot # 74020.9126030.The customer tested on the ih-1000 instrument and manually and received discrepant results:the result of the dat on the ih-1000 was negative.The customer confirmed it was visually negative.The dat was repeated on the ih-1000 with the same lot of ih-card ahg anti-igg and it was confirmed to be negative.The customer repeated the dat on the ih-1000 with the a differnt lot, lot # 74020.9133030, exp date 12/18/22 and the result was still negative.The customer performed the dat in tube because the cord blood was group a and the mother was group o.When the dat was performed by tube test the result was 1+ positive.This was confirmed by performing the elution.The customer provided the complaint sample ih-card ahg anti-igg for investigational tesing and also two patient samples.The investigation of our quality control laboratory is still ongoing.A check of the affected instrument ih-1000 is also stil ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false negative dat (direct anti-globulin test) results of a cord blood sample and an adult sample with ih-card ahg anti-igg.The customer tested on the ih-1000 instrument and manually and received discrepant results: the result of the dat on the ih-1000 was negative.The customer confirmed it was visually negative.The dat was repeated on the ih-1000 with the same lot of ih-card ahg anti-igg and it was confirmed to be negative.The customer repeated the dat on the ih-1000 with a different lot, lot # 74020.9133030, exp date 12/18/22 and the result was still negative.The customer performed the dat in tube because the cord blood was group a and the mother was group o.When the dat was performed by tube test the result was 1+ positive.This was confirmed by performing the elution.The customer provided trace files of the affected ih-1000 instrument.An investigation of these trace files showed no indication of a malfuction of the device.The customer sent us one tube each of the two samples in question, as well as ih-cards from two different lots and configurations for investigational testing.Cord blood (id #476091) reacted negatively with ih-card ahg anti-igg lot #9126030 on the ih-1000 and in manual gel-card testing, but positively in tube testing with monospecific ahg.Repeat testing twice on the ih-1000 also resulted in negative reactions.A loading with anti-a of the cord blood was known.Adult blood (#477162) reacted negatively with the ih-card ahg anti-igg, -c3d lot #9111050 both on the ih1000, in the manual gel-card test and with the polyspecific ahg in the tube method.However, positive reactions occurred when using the ih-card ahg anti-igg lot #9126030, also in the repeat test on the ih-1000 and in the manual gel method.In the tube test with monospecific ahg, the sample reacted negatively.However, negative reactions occurred when using the ih-card ahg anti-igg lot #9133030 in the manual gel method.The ih-cards (lot #9126030 and lot #9111050) returned by the customer as well as our quality laboratory's retention samples of the three ahg lots used by the customer were visually checked and did not show any abnormalities.All acceptance criteria were met.Since the two patient samples sent along were in poor condition due to hemolysis, they first had to be washed several times for testing.The test was then performed on the ih-1000.Two known weakly igg loaded red blood cells were included as controls.Furthermore, six donor sample (dat negative) were tested.Result: both samples reacted negatively with both the customer cards and the three qc samples.The two known dat positive red blood cells yielded weak positive reactions; the six donor samples reacted negatively.The two patient samples were tested using the tube method with monospecific ahg, polyspecific ahg as well as polyspecific ahg from ortho.Both samples reacted negatively with all three ahgs used.The two patient samples were also tested in the manual gel method.Result: the adult blood sample reacted negatively.The cord blood sample showed very weak positive reactions, which were only visible with the help of the illuminated box.Therefore, a 2% red blood cell suspension was prepared.This resulted in a 1+ reaction (the 2% red blood cell negative control was correctly negative).The two patient samples were checked in the id-card ahg anti-igg and id-card ahg anti-igg, -c3d.Result: the adult blood sample reacted negatively.The cord blood sample showed a 1+ positive reaction in the id-card ahg.The cord blood sample was then tested in the dc screening card i with the result that the red blood cells were loaded with igg.The three ahg lots were checked for potency in comparison to the id-card ahg with anti-d and anti-fya loaded red blood cells.All cards showed comparable results.But the id-card reacted half a titer step stronger compared to the three ih-card lots.Based on the investigation the complaint was classified as confirmed - upp (expected product performance).The correct functioning of the three ih-cards in question could be verified.We could not confirm the positive reactions of the customer's adult sample in the ih-card ahg anti-igg lot #9126030.The sample reacted negatively in all tests.The root cause of the false positive reaction at the customer´s site remained unknown.A carry over could be excluded.But based on the image provided by customer the complaint had to be confirmed.The igg loading of the cord blood could not be detected in the ih-1000 testing.Therefore, the customer results were confirmed.Since a positive reaction was detected exclusively in the id-gel card and a weak positive reaction in the manual gel test, this indicated a very weak igg loading at the detection limit.The instructions for use (ifu) contain a relevant information: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies.".A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG
Common Device Name
IH-CARD AHG ANTI-IGG 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key14205935
Report Number9610824-2022-00016
Device Sequence Number17232778
Product Code QHS
UDI-Device Identifier07611969964857
UDI-Public(01)07611969964857(17)221030(10)9126030
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
125098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Catalogue Number813422100
Device Lot Number9126030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN 5100075; IH-1000, SN 5100075; IH-CARD AHG ANTI-IGG, C3D, LOT 9111050; IH-CARD AHG ANTI-IGG, C3D, LOT 9111050; IH-CARD AHG ANTI-IGG, LOT 9133030; IH-CARD AHG ANTI-IGG, LOT 9133030
Patient SexUnknown